MAUDE Adverse Event Report: TUSKER MEDICAL TULA EARPLUG 10-PACK -SIZE 2; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG

TUSKER MEDICAL TULA EARPLUG 10-PACK -SIZE 2; TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Catalog Number EP2B
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during tula procedure, the patient was fitted with size 2 earplug in one ear, the ear was filled appropriately, and the control unit displayed an alert when the hcp attempted to initiate iontophoresis.It was determined that the hcp had attempted to start the channel that was not yet connected; when they pressed the correct channel, iontophoresis initiated appropriately.The surgeon then attempted to place the second earset using a size 2 earplug, determined that it was too small and changed to a size 3 earplug.Then, the ear was filled and iontophoresis initiated.During iontophoresis, the patient was moving significantly; both the parents and multiple hcps attempted to restrain the patient movement.The earsets were dislodged multiple times leading to alerts on the control unit.The alerts may also have been due to leaks.The patient was not able to be distracted with behavior management techniques.The case was aborted.After the patient left, the np stated that they just couldn't get the earsets/earplugs to stay in.Later that evening, the surgeon communicated that he had investigated the earsets after the procedure.He stated his opinion that the earset valve assembly was defective.He attempted to fill the earset using a setup he designed and claims that it does not fill properly with fluid escaping the valve prior to the reservoir being filled.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Tula iontophoresis system provides an electrical dose of 6.36mamin to drive ions of lidocaine and epinephrine into the tympanic membrane in a ~10-12 minute application.
 
Additional Manufacturer Narrative
H10: the information received by the manufacturer has been re-evaluated for mdr reporting and it was determined that this case does not meet the threshold for reporting and is a non-reportable event.This event may require use of a backup device to complete the procedure and may result in a short procedure delay while a backup device is obtained.The event may cause minor or temporary injury requiring no or minor medical intervention.This event did not lead to a death or serious injury, nor would it be likely to cause or contribute to a death or serious injury if it were to recur.If further details are provided confirming the occurrence of a reportable event, our files will be updated accordingly and a further report submitted outlining both the event details and our investigations performed.

Brand Name
TULA EARPLUG 10-PACK -SIZE 2
Common Device Name
TYMPANOSTOMY TUBE DELIVERY PRODUCT WITH DRUG
Manufacturer (Section D)
TUSKER MEDICAL
155 jefferson drive
suite 200
menlo park CA 94025
Manufacturer (Section G)
TUSKER MEDICAL
155 jefferson drive
suite 200
menlo park CA 94025
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key15195699
Report Number3012130335-2022-00005
Device Sequence Number5902375
Product Code QJA
UDI-Device Identifier00840128600085
UDI-Public840128600085
Combination Product (Y/N)Y
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
P190016
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2022
Device Catalogue NumberEP2B
Device Lot Number21031501
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2022
Supplement Date Received by Manufacturer11/22/2022
Initial Report FDA Received Date08/09/2022
Supplement Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown